Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 65, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2011, 6:05 PM CDT for Macoupin County, Montgomery County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 6:05 PM CDT (23:05 UTC)
- Expired
- Apr 15, 2011, 6:45 PM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:05 PM CDT | TSTM WND GST 54 | 1 Sw Litchfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1776 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WUUS53 KLSX 152305
SVRLSX
ILC117-135-152345-
/O.NEW.KLSX.SV.W.0065.110415T2305Z-110415T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
605 PM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MACOUPIN COUNTY IN SOUTHWEST ILLINOIS...
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 645 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CARLINVILLE TO SORENTO...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
LITCHFIELD...HILLSBORO...NOKOMIS...TAYLOR SPRINGS...RAYMOND...
FARMERSVILLE...COFFEEN...VAN BURENSBURG...WITT...WHITE OAK...
WALSHVILLE...STANDARD CITY...PANAMA...ATWATER...DONNELLSON...HONEY
BEND...BUTLER...WAGGONER...HARVEL AND IRVING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3921 8925 3903 8926 3903 8959 3900 8959
3900 8966 3931 8993 3953 8954 3936 8953
3936 8915 3935 8914 3922 8914
TIME...MOT...LOC 2306Z 234DEG 24KT 3931 8983 3901 8962
WIND...HAIL 60MPH 0.88IN
$$
CARNEY2 follow-up statements
698
WWUS53 KLSX 152325
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI APR 15 2011
ILC117-152335-
/O.CAN.KLSX.SV.W.0065.000000T0000Z-110415T2345Z/
MACOUPIN IL-
625 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MACOUPIN COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 3922 8914 3921 8925 3903 8926 3903 8954
3915 8963 3934 8970 3944 8971 3953 8954
3936 8953 3935 8914
TIME...MOT...LOC 2325Z 235DEG 29KT 3941 8961 3911 8939
$$
ILC135-152345-
/O.CON.KLSX.SV.W.0065.000000T0000Z-110415T2345Z/
MONTGOMERY IL-
625 PM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY
COUNTY UNTIL 645 PM CDT...
AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FARMERSVILLE TO COFFEEN...MOVING NORTHEAST AT 35 MPH. NICKEL
SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
NOKOMIS...VAN BURENSBURG...WHITE OAK...WITT...HARVEL...IRVING...
CHAPMAN...FILLMORE...COALTON...WENONAH AND OHLMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3922 8914 3921 8925 3903 8926 3903 8954
3915 8963 3934 8970 3944 8971 3953 8954
3936 8953 3935 8914
TIME...MOT...LOC 2325Z 235DEG 29KT 3941 8961 3911 8939
WIND...HAIL 60MPH 0.88IN
$$
CARNEY101
WWUS53 KLSX 152342
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT FRI APR 15 2011
ILC135-152352-
/O.EXP.KLSX.SV.W.0065.000000T0000Z-110415T2345Z/
MONTGOMERY IL-
642 PM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY WILL EXPIRE
AT 645 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 900 PM.
LAT...LON 3922 8914 3921 8925 3903 8926 3903 8954
3915 8963 3934 8970 3944 8971 3953 8954
3936 8953 3935 8914
TIME...MOT...LOC 2342Z 235DEG 29KT 3949 8946 3919 8924
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:52 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Apr 15, 2:52 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI APR 15 2011 .DISCUSSION... /244 PM CDT FRI APR 15 2011/ SHORT DISCUSSION THIS AFTN DUE TO ONGOING SEVERE WEATHER EVENT ACROSS THE LSX CWA. SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTN INTO THIS EVENING AS A CLOSED LOW MOVES FROM THE PLAINS TOWARDS THE GRTLKS. THE THREAT FOR SEVERE WEATHER SHOULD QUICKLY DIMINISH AFTER SUNSET DUE TO DECREASING INSTABILITY. SCT RAIN SHOWERS WITH THE UPPER LOW ARE EXPECTED TO LINGER ACROSS THE REGION TOMORROW WITH WRAPAROUND CLOUDS CLEARING AROUND SUNSET AS THE SYSTEM LIFTS NEWD. DEPENDING ON CLEARING TRENDS THERE MAY BE A CONCERN FOR FOG TOMORROW NIGHT. MODELS ARE HINTING AT A SHORTWAVE PASSAGE TO OUR NORTH ON SUN NIGHT IN WEAK NW FLOW ALOFT. WILL CONTINUE WITH A DRY FCST FOR NOW PENDING BETTER MODEL AGREEMENT ON UPPER FLOW PATTN. NEXT SYSTEM TAKES SHAPE ACROSS THE PLAINS ON MON...BRINGING WIDESPREAD PRECIP CHCS TO THE CWA FOR MONDAY NIGHT THROUGH TUESDAY NIGHT. HELD OFF ON INCREASING POPS DUE TO PLACEMENT DIFFERENCES BETWEEN THE ECMWF AND GFS. LARGE MODEL DIFFERENCES BECOME EVIDENT BY LATE NEXT WEEK FOR THU/FRI...THEREFORE KEPT A DRY FCST AND STAYED CLOSE TO HPC GUIDANCE FOR OTHER FCST ELEMENTS. KANOFSKY && .AVIATION... /1138 AM CDT FRI APR 15 2011/ COMPLEX WEATHER SITUATION THIS AFTERNOON AS OCCLUDED SPRING STORM SYSTEM MOVES ACROSS THE REGION. COLD FRONT MAKING STEADY PROGRESS EAST UNDERNEATH THE DRYSLOT...WHILE A WARM FRONT LIFTS NORTH ACROSS THE AREA. THUNDERSTORMS...SOME SEVERE...WILL DEVELOP ON THE COLD FRONT AS IT MOVES EAST ACROSS THE AREA THIS AFTERNOON. LARGE HAIL AND TORNADOES WILL BE POSSIBLE. OTHERWISE...MVFR CEILINGS TO CONTINUE OVERNIGHT AND INTO SATURDAY AS CLOSED LOW MOVES ACROSS THE AREA. WINDS WILL VEER FROM SOUTHEAST TO NORTHWEST THROUGHT THE PERIOD. SPECIFICS FOR KSTL... WARM FRONT LIFTING NORTH OF THE TERMINAL AS I TYPE...WITH WINDS BECOMING SOUTHERLY...COLD FRONT AND THUNDERSTORMS TO ARRIVE BETWEEN 20 AND 22Z THIS AFTERNOON. SOME COULD BE SEVERE WITH LARGE HAIL AND TORNADOES. MVFR CEILINGS TO CONTINUE THROUGH SATURDAY...OUTSIDE OF CONVECTION EARLY THIS AFTERNOON...AS WINDS VEER FROM SOUTHERLY TO NORTHWESTERLY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 15, 2:42 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 242 PM CDT FRI APR 15 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 242 PM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE ACROSS EASTERN MISSOURI AND WESTERN ILLINOIS THIS AFTERNOON AND EVENING. THESE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS...AND TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER CHANCE FOR THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. KANOFSKY
In the hours before
Local storm report, Apr 15, 5:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL GRANITE CITY 38.71N 90.13W
04/15/2011 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
DYELocal storm report, Apr 15, 5:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL DU BOIS 38.22N 89.21W
04/15/2011 E0.25 INCH WASHINGTON IL TRAINED SPOTTER
&&
JPGLocal storm report, Apr 15, 5:47 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 2 E ALBERS 38.54N 89.58W
04/15/2011 E0.70 INCH CLINTON IL TRAINED SPOTTER
&&
DYELocal storm report, Apr 15, 5:51 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL STAUNTON 39.01N 89.79W
04/15/2011 E0.25 INCH MACOUPIN IL TRAINED SPOTTER
&&
DYELocal storm report, Apr 15, 5:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL RICHVIEW 38.38N 89.18W
04/15/2011 E0.25 INCH WASHINGTON IL TRAINED SPOTTER
&&
KANOFSKYLocal storm report, Apr 15, 6:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 6 E HOYLETON 38.45N 89.16W
04/15/2011 E0.70 INCH WASHINGTON IL AMATEUR RADIO
AT HIGHWAY 51 AND ERVINGTON...ALSO 50-55 MPH ESTIMATED
WINDS.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:09 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| Apr 15, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 35 min |
| Apr 15, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 22 min |
| Apr 15, 2:52 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 53 min |
| Apr 15, 2:54 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 18 min |
| Apr 15, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Pike | 48 min |
| Apr 15, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 47 min |
| Apr 15, 4:21 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 39 min |
| Apr 15, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Apr 15, 4:54 PM CDT | Tornado Warning | LSX | Macoupin | 38 min |
| Apr 15, 4:56 PM CDT | Tornado Warning | LSX | Montgomery | 34 min |
| Apr 15, 5:10 PM CDT | Tornado Warning | LSX | Madison, Saint Clair | 35 min |
| Apr 15, 5:37 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 38 min |
| Apr 15, 6:07 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Fayette, Marion | 53 min |
| Apr 15, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.